Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 66, NWS Indianapolis, IN

June 1, 20136 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 1, 2013, 2:27 AM EDT for 6 counties in Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2013, 2:27 AM EDT (06:27 UTC)
Expired
Jun 1, 2013, 3:15 AM EDT
In force
48 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IN, Delaware County, IN, Hamilton County, IN, Howard County, IN, Madison County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 73 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 11:11 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WUUS53 KIND 010627
SVRIND
INC011-035-057-067-095-159-010715-
/O.NEW.KIND.SV.W.0066.130601T0627Z-130601T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
227 AM EDT SAT JUN 1 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BOONE COUNTY IN CENTRAL INDIANA...
  DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  HAMILTON COUNTY IN CENTRAL INDIANA...
  EASTERN HOWARD COUNTY IN CENTRAL INDIANA...
  MADISON COUNTY IN CENTRAL INDIANA...
  EASTERN TIPTON COUNTY IN CENTRAL INDIANA...

* UNTIL 315 AM EDT

* AT 221 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM SWAYZEE TO ZIONSVILLE...AND MOVING EAST AT 45
  MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ANDERSON...MUNCIE...CARMEL...NOBLESVILLE...ELWOOD...FISHERS...
  ALEXANDRIA...MORSE RESERVOIR...WESTFIELD...ARCADIA...CICERO...
  FRANKTON...ORESTES...SUMMITVILLE...LAPEL...EDGEWOOD...RIVER
  FOREST...INGALLS...WOODLAWN HEIGHTS AND COUNTRY CLUB HEIGHTS.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 204 AND 251.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4038 8585 4038 8522 4035 8522 4015 8538
      4007 8552 4007 8558 4003 8557 3995 8565
      3994 8587 3994 8586 3995 8631 4057 8592
      4057 8586
TIME...MOT...LOC 0627Z 270DEG 37KT 4052 8579 4002 8617

HAIL...<.75IN
WIND...60MPH

$$
JH
3 follow-up statements
892 
WWUS53 KIND 010643
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 AM EDT SAT JUN 1 2013

INC011-067-010653-
/O.CAN.KIND.SV.W.0066.000000T0000Z-130601T0715Z/
HOWARD IN-BOONE IN-
243 AM EDT SAT JUN 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOONE AND EASTERN
HOWARD COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4015 8538 4008 8551 4008 8557 4002 8558
      3995 8565 3995 8624 4001 8624 4038 8585
      4039 8587 4038 8522 4035 8522
TIME...MOT...LOC 0643Z 270DEG 37KT 4039 8573 4001 8619

$$

INC035-057-095-159-010715-
/O.CON.KIND.SV.W.0066.000000T0000Z-130601T0715Z/
TIPTON IN-MADISON IN-HAMILTON IN-DELAWARE IN-
243 AM EDT SAT JUN 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE...
HAMILTON...MADISON AND SOUTHEASTERN TIPTON COUNTIES UNTIL 315 AM
EDT...

AT 240 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES WEST OF FAIRMOUNT TO ZIONSVILLE...AND
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ANDERSON...MUNCIE...ELWOOD...CARMEL...NOBLESVILLE...FISHERS...
ALEXANDRIA...CICERO...ORESTES...SUMMITVILLE...FRANKTON...LAPEL...
GASTON...EDGEWOOD...RIVER FOREST...COUNTRY CLUB HEIGHTS...WOODLAWN
HEIGHTS...INGALLS...EATON AND PENDLETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4015 8538 4008 8551 4008 8557 4002 8558
      3995 8565 3995 8624 4001 8624 4038 8585
      4039 8587 4038 8522 4035 8522
TIME...MOT...LOC 0643Z 270DEG 37KT 4039 8573 4001 8619

HAIL...<.75IN
WIND...60MPH

$$
JH
164 
WWUS53 KIND 010702
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
302 AM EDT SAT JUN 1 2013

INC159-010712-
/O.CAN.KIND.SV.W.0066.000000T0000Z-130601T0715Z/
TIPTON IN-
302 AM EDT SAT JUN 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TIPTON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4034 8523 4016 8537 4008 8551 4008 8557
      4002 8558 3995 8565 3995 8602 4002 8598
      4039 8562 4038 8522
TIME...MOT...LOC 0702Z 270DEG 37KT 4039 8547 4001 8594

$$

INC035-057-095-010715-
/O.CON.KIND.SV.W.0066.000000T0000Z-130601T0715Z/
MADISON IN-HAMILTON IN-DELAWARE IN-
302 AM EDT SAT JUN 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE...
EAST CENTRAL HAMILTON AND MADISON COUNTIES UNTIL 315 AM EDT...

AT 258 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF UPLAND TO NOBLESVILLE...AND
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ANDERSON...MUNCIE...LAPEL...GASTON...EDGEWOOD...RIVER FOREST...
COUNTRY CLUB HEIGHTS...WOODLAWN HEIGHTS...INGALLS...EATON...
PENDLETON...CHESTERFIELD...DALEVILLE...YORKTOWN AND BALL STATE
UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4034 8523 4016 8537 4008 8551 4008 8557
      4002 8558 3995 8565 3995 8602 4002 8598
      4039 8562 4038 8522
TIME...MOT...LOC 0702Z 270DEG 37KT 4039 8547 4001 8594

HAIL...<.75IN
WIND...60MPH

$$
JH
936 
WWUS53 KIND 010711
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
311 AM EDT SAT JUN 1 2013

INC035-057-095-010721-
/O.EXP.KIND.SV.W.0066.000000T0000Z-130601T0715Z/
MADISON IN-HAMILTON IN-DELAWARE IN-
311 AM EDT SAT JUN 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE...EAST CENTRAL
HAMILTON AND MADISON COUNTIES WILL EXPIRE AT 315 AM EDT/215 AM
CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 600 AM EDT.

LAT...LON 4034 8523 4016 8537 4008 8551 4008 8557
      4002 8558 3995 8565 3995 8602 4002 8598
      4039 8562 4038 8522
TIME...MOT...LOC 0711Z 270DEG 37KT 4039 8535 4001 8582

$$
JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:32 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 1, 12:32 AM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1232 AM EDT SAT JUN 1 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 353 PM EDT FRI MAY 31 2013

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL IMPACT CENTRAL
INDIANA AS A SLOW MOVING COLD FRONT APPROACHES. THE FRONT WILL MOVE
THROUGH THE REGION SATURDAY NIGHT WITH COOLER AND MUCH DRIER AIR
SPREADING IN WITH HIGH PRESSURE FOR THE FIRST HALF OF THE WORK WEEK.
CHANCES FOR THUNDERSTORMS WILL RETURN THURSDAY AND FRIDAY AS A COLD
FRONT MOVES INTO THE REGION.

&&

.NEAR TERM /REST OF TONIGHT/...
ISSUED AT 1010 PM EDT FRI MAY 31 2013

A FEW THUNDERSTORMS WILL BRUSH NORTHERN CARROLL AND POSSIBLY HOWARD
COUNTY IN THE NEXT HOUR.  OTHERWISE...THERE WILL BE A TEMPORARY LULL
IN THUNDERSTORMS ACROSS OUR REGION UNTIL AREA OF STRONG STORMS OVER
WESTERN ILLINOIS AND MISSOURI MOVE INTO WESTERN INDIANA BY 06Z.
THERE MAY BE SEVERAL HOURS OF SEVERE STORMS OVER WESTERN HALF OF OUR
REGION...THEN SEVERE THREAT WILL LESSEN AS STORMS MOVE INTO LESS
UNSTABLE AIR FARTHER EAST.

OF MORE CONCERN WILL BE HEAVY RAIN THREAT AS THUNDERSTORMS TRAIN
ACROSS EAST CENTRAL MISSOURI...SOUTHERN ILLINOIS INTO SOUTHWEST
PORTIONS OF OUR REGION.  QPF AMOUNTS OF ONE TO TWO INCHES POSSIBLE
IN SOME AREAS WITH MORE RAIN OCCURRING SATURDAY.  DID NOT MAKE ANY
CHANGES TO FLASH FLOOD WATCH...BUT IT MAY NEED TO BE EXPANDED IN
NEXT FORECAST PACKAGE.   ONLY MINOR CHANGES MADE TO TEMPERATURES.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
ISSUED AT 353 PM EDT FRI MAY 31 2013

FORECAST CHALLENGES REMAIN ON HEAVY RAIN AND SEVERE WEATHER
POTENTIAL THROUGH SATURDAY NIGHT AS THE COLD FRONT TRACKS SLOWLY
THROUGH THE REGION.

POTENTIAL FOR A SCENARIO SIMILAR TO THIS MORNING TO PLAY OUT
SATURDAY MORNING AS REGION MAY RESIDE UNDERNEATH A THICK CLOUD
CANOPY WITHIN A STABLE ENVIRONMENT IN WAKE OF OVERNIGHT CONVECTION.
THAT PRESENTS CHALLENGES ONCE AGAIN AS TO WHETHER ANY SUBSTANTIAL
HEATING CAN TAKE PLACE THROUGHOUT THE DAY AND ULTIMATELY HOW
UNSTABLE THE AIRMASS CAN GET BY AFTERNOON. THE UPPER LEVEL DYNAMICS
ARE ARGUABLY BETTER WITH CENTRAL INDIANA REMAINING IN THE RIGHT REAR
QUAD OF THE 100KT UPPER JET WITH UPPER DIFFLUENCE AHEAD OF THE WAVE
ALOFT ENHANCING CONVECTIVE DEVELOPMENT. ADDITIONALLY...LOW LEVEL JET
WILL PERSIST ACROSS THE REGION ALL DAY WITH PRECIP WATER VALUES
REMAINING ABOVE 1.50-1.75 IN. THE QUESTION MARK AGAIN IS WHETHER
INSTABILITY WILL BE HAMPERED BASED ON CLOUD COVER AND ADDITIONAL
CONVECTIVE DEVELOPMENT AS THE DAY PROGRESSES. WHILE ISOLATED
DAMAGING WINDS FROM STORMS CANNOT BE RULED OUT...CONFIDENCE REMAINS
LOW IN A LARGER SCALE SEVERE WEATHER EVENT SATURDAY AFTERNOON AND
EVENING BASED ON FACTORS MENTIONED ABOVE.

AT THIS POINT...CONCERN IS ONCE AGAIN GREATER TOWARDS HEAVY RAINFALL
WITH DEEP MOISTURE REMAINING AND THE PRESENCE OF THE LOW LEVEL JET
AND SUBSEQUENT CONVERGENCE THROUGH THE BOUNDARY LAYER. COULD EASILY
SEE REPEATED ROUNDS OF STORMS THROUGHOUT THE DAY OR POSSIBLY ANOTHER
MCS LATER IN THE AFTERNOON AND EVENING AS THE UPPER LEVEL SUPPORT
MOVES IN FROM THE WEST. THE POTENTIAL FOR ANOTHER 1-2 INCHES OF
RAINFALL IS POSSIBLE INTO SATURDAY EVENING. DEPENDING ON HOW THE
CONVECTIVE PATTERN EVOLVES TONIGHT AND INTO SATURDAY...THE FLASH
FLOOD WATCH MAY NEED TO BE EXPANDED FURTHER EAST ACROSS THE FORECAST
AREA.

MODEL GUIDANCE CONSISTENT IN BRINGING THE UPPER TROUGH AXIS AND COLD
FRONT ACROSS THE REGION LATE SATURDAY NIGHT WITH WIDESPREAD RAINFALL
SHIFTING EAST. HAVE HELD ONTO SLIGHT CHANCE POPS SUNDAY AS A WEAK
SHORTWAVE ALOFT MOVES ACROSS THE OHIO VALLEY AND INTERACTS WITH THE
COLD POOL IN WAKE OF THE FRONTAL PASSAGE. EXPECT JUST ISOLATED
SHOWERS AS MODEL SOUNDINGS SHOW LIMITED INSTABILITY. REMAINDER OF
THE SHORT TERM WILL BE QUIET AS A LARGE AREA OF HIGH PRESSURE BUILDS
IN WITH COOLER AND MUCH DRIER AIR.

TEMPS...WITH THE EXPECTATION OF CLOUD COVER AND WIDESPREAD PRECIP
COVERAGE ON SATURDAY...FELT MAVMOS GUIDANCE TOO WARM WITH TEMPS IN
THE MID 80S. UNDERCUT BY SEVERAL DEGREES AND KEEPING MUCH OF THE
FORECAST AREA IN THE 70S. COOLER AIR EXPANDS INTO THE REGION SUNDAY
AND MONDAY WITH TEMPS FALLING BACK INTO THE UPPER 60S/LOWER 70S BY
MONDAY. MOS LOOKED REASONABLE FOR OVERNIGHT LOWS. COULD SEE SOME
UPPER 40S IN RURAL LOCALES NORTH OF INDY METRO MONDAY MORNING.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ISSUED AT 256 PM EDT FRI MAY 31 2013

FAIRLY QUIET START TO THE LONG TERM PERIOD WITH BROAD SURFACE HIGH
PRESSURE OVER THE AREA. AN UPPER LEVEL SYSTEM WILL PUSH ACROSS THE
NORTHERN PLAINS...AND MAY BRING SOME THUNDERSTORMS TO THE AREA
BEGINNING AS EARLY AS WEDNESDAY NIGHT...WITH CHANCES INCREASING
TOWARD THE END OF THE WEEK. ALLBLEND HANDLED THIS WELL AND
REQUIRED FEW TWEAKS.

INITIALIZED TEMPERATURES WERE FAIRLY CLOSE...AGAIN WITH ONLY A FEW
MINOR TWEAKS REQUIRED. SHOULD SEE A SLIGHT WARMING TREND THROUGH
THE WEEK...WITH TEMPERATURES IN THE 80S MAKING A RETURN TO THE
AREA LATE IN THE WEEK.

&&

.AVIATION /DISCUSSION FOR 010600Z TAF ISSUANCE/...

ISSUED AT 1232 AM EDT SAT JUN 1 2013

SEVERE SQUALL LINE ACROSS EAST CENTRAL ILLINOIS WAS MOVING IN EXCESS
OF 60 MPH LATE THIS EVENING AND SHOULD BE THROUGH LAF AND HUF BY
ISSUANCE TIME AND VERY NEAR IND AND BMG AT 06Z. EXPECT TO SEE WIND
GUSTS TO 45 KNOTS OR MORE FROM THE WEST AND TEMPO IFR CONDITIONS
THERE AS THE LINE PASSES THROUGH. RESIDUAL THUNDER SHOULD CONTINUE
FOR A COUPLE OF HOURS. THEN....NEXT BEST CHANCE OF WIDESPREAD
THUNDERSTORMS WILL THIS AFTERNOON AND EVENING...ALTHOUGH WILL NOT
RULE OUT SOME MORE MORNING STORMS. COLD FRONT SHOULD REACH LAF AND
HUF AROUND 04Z SUNDAY AND IND AND BMG AROUND 06Z SUNDAY WITH WINDS
SHIFTING TO THE WEST AND REMAINING NEAR 15 KNOTS WITH GUSTS TO NEAR
20 KNOTS. ANY BREAKS IN THE CLOUD COVER THIS AFTERNOON WILL LEAD TO
QUICKLY DEVELOPING MVFR OR WORSE CEILING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH MIDNIGHT THROUGH SUNDAY MORNING FOR
INZ028-029-035-036-043>045-051>053-060-061-067>069.

&&

SYNOPSIS...RYAN
NEAR TERM...JH
SHORT TERM...RYAN
LONG TERM....NIELD
AVIATION...MK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 31, 7:42 PM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EDT FRI MAY 31 2013

INZ021-030-031-037>042-046>049-054>057-062>065-070>072-011100-
CARROLL-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-
RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS-
742 PM EDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH
TORRENTIAL RAINFALL.

HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED
TORNADOES...AND TORRENTIAL DOWNPOURS.

TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR
SEVERE STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT.

DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED
LATER TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME
SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO
SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE
SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE
DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY
RAINFALL...AND ISOLATED TORNADOES.

DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL
TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO
SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY
AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY
NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-036-043>045-051>053-060-061-067>069-011100-
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
742 PM EDT FRI MAY 31 2013

...FLASH FLOOD WATCH MIDNIGHT TONIGHT THROUGH SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH
TORRENTIAL RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT AFTER MIDNIGHT.

HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED
TORNADOES...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOW LAND
FLOODING.

TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR SEVERE
STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT.

DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED
LATE TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME
SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO
SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE
SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE
DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY
RAINFALL...AND ISOLATED TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT
SATURDAY AND SATURDAY NIGHT.

DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL
TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO
SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY
AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY
NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Special weather statement, May 31, 9:57 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 PM EDT FRI MAY 31 2013

INZ021-010230-
CARROLL-
957 PM EDT FRI MAY 31 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CARROLL COUNTY UNTIL
1030 PM EDT...

AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CARROLL COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4073 8652 4070 8652 4070 8645 4069 8644
      4062 8677 4067 8677 4067 8676 4068 8676
      4074 8676 4074 8675
TIME...MOT...LOC 0157Z 254DEG 30KT 4070 8666

CP
Local storm report, Jun 1, 2:16 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
216 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 AM     TSTM WND GST     2 E LAFAYETTE           40.41N  86.83W
06/01/2013  M55 MPH          TIPPECANOE         IN   EMERGENCY MNGR

&&

50
Local storm report, Jun 1, 2:17 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
217 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     TSTM WND GST     4 NE LEBANON            40.09N  86.42W
06/01/2013  M72 MPH          BOONE              IN   AMATEUR RADIO

&&

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:57 PM EDTSpecial Weather StatementINDCarroll33 min
Jun 1, 12:15 AM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Warren30 min
Jun 1, 12:25 AM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan, Vigo35 min
Jun 1, 12:44 AM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Tippecanoe, Vermillion and 1 more46 min
Jun 1, 12:57 AM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Putnam, Sullivan, Vigo48 min
Jun 1, 1:07 AM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Howard, Montgomery, Tippecanoe and 1 more38 min
Jun 1, 1:28 AM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Parke, Putnam47 min
Jun 1, 1:42 AM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hamilton, Howard, Montgomery and 1 more48 min
Jun 1, 2:30 AM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Sullivan30 min
Jun 1, 2:38 AM EDTAreal Flood WarningINDClay, Daviess, Greene, Knox, Owen, Putnam and 2 more18 hr
Jun 1, 3:00 AM EDTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin, Monroe30 min
Jun 1, 3:21 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White53 hr
Jun 1, 3:29 AM EDTSevere Thunderstorm WarningINDMorgan31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.